Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Braid groups of compact $ 2$-manifolds with elements of finite order


Author: James van Buskirk
Journal: Trans. Amer. Math. Soc. 122 (1966), 81-97
MSC: Primary 55.20
DOI: https://doi.org/10.1090/S0002-9947-1966-0189013-X
MathSciNet review: 0189013
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] E. Artin, Theorie der Zöpfe, Abh. Math. Sem. Univ. Hamburg 4 (1925), 47-72.
  • [2] -, Theory of braids, Ann. of Math. 48 (1947), 101-126. MR 0019087 (8:367a)
  • [3] -, Braids and permutations, Ann. of Math. 48 (1947), 643-649. MR 0020989 (9:6c)
  • [4] F. Bohnenblust, The algebraic braid group, Ann. of Math. 48 (1947), 127-136. MR 0019088 (8:367b)
  • [5] W.-L . Chow, On the algebraical braid group, Ann. of Math. 49 (1948), 654-658. MR 0026050 (10:98e)
  • [6] H. S. M. Coxeter and W. O. J. Moser, Generators and relations for discrete groups, Ergebnisse Series, Berlin, 1957. MR 0088489 (19:527d)
  • [7] E. FADELL, Homotopy groups of configuration spaces and the string problem of Dirac, Duke Math. J. 29 (1962), 231-242. MR 0141127 (25:4538)
  • [8] E. Fadell and L. Neuwirth, Configuration spaces, Math. Scand. 10 (1962), 111-118. MR 0141126 (25:4537)
  • [9] E. Fadell and J. Van Buskirk, The braid groups of $ {E^2}$ and $ {S^2}$, Duke Math. J. 29 (1962), 243-258. MR 0141128 (25:4539)
  • [10] R. H. Fox and L. Neuwirth, The braid groups, Math. Scand. 10 (1962) 119-126. MR 0150755 (27:742)
  • [11] W. Hurewitz, Zu einer Arbeit von O. Schreier, Abh. Math. Sem. Univ. Hamburg 8 (1931), 307-314.
  • [12] M. H. A. Newman, On a string problem of Dirac, J. London Math. Soc. 17 (1942) 173-177. MR 0008156 (4:252g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1966-0189013-X
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society